MAUDE Adverse Event Report: RICHARD WOLF GMBH LAPAROSCOPIC INSUFFLATOR

RICHARD WOLF GMBH LAPAROSCOPIC INSUFFLATOR
Model Number 2232641
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) considers this case open.(b)(4) will follow up with the user facility and manufacturer to obtain additional and missing information.
 
Event or Problem Description
On october 23, 2018, the user facility reported the following to (b)(4): during the procedure the equipment just shut off and the doctor had to turn the surgery into an open surgery.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.
 
Additional Manufacturer Narrative
The following fields contain new/changed information: f7, f9, g7, h2, h3, h6, h7, h10 the system components returned by the customer as described above were examined by the specialist department.During the visual inspection of the insufflator, it was found that the pressure reducer was dirty and the software version was found to be outdated.The pressure reducer ws replaced and the software was updated.The hose from the footswitch was found to be pinched and could not be repaired and became neutral.No defects/faults were observed for the connecting cable and the connecting hose.The insufflator had been in use for approximately 10 years and the cause of the malfunction was due to normal wear and tear.No repairs/service have been noted in the product history.It is unknown if the wear and tear could be due to lack of maintenance.The ga-as001 user manual contains sufficient information for visual and functional checks.Among other things, the products must also be checked for missing parts as well as for damage before and after each application in order to keep dangers away from users, patients and third parties.It is pointed out in the instructions for use that because of possible failures, an equivalent replacement must be available for therapeutic use.The production flow chart is available.As there were no deviations, there are no indications of a manufacturing defect.There is no information from the user regarding a serious deterioration in the health of a patient or third party and experience has shown that no serious deterioration in the health of a patient or third party is to be expected.The inspection of the tem pump together with the co2 tire does not reveal any systematic defects from a manufacturing or design point of view.Corrective measures are not considered due to the comparable cases or with reference to this incident.This case is considered closed.

Brand Name
LAPAROSCOPIC INSUFFLATOR
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8094289
Report Number1418479-2018-00042
Device Sequence Number2178323
Product Code HIF
UDI-Device Identifier04055207056523
UDI-Public04055207056523
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
Report Date (Section F) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232641
Device Catalogue Number2232641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/23/2018
Device Age10 YR
Event Location Hospital
Date Report to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA11/21/2018